MAUDE Adverse Event Report: BD SUZHOU (MDS) BD INSYTE-W WINGED YEL 24GA X 0.75IN; INTRAVASCULAR CATHETER

BD SUZHOU (MDS) BD INSYTE-W WINGED YEL 24GA X 0.75IN; INTRAVASCULAR CATHETER
Catalog Number 381312
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Extravasation (1842)
Date of Event 10/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd insyte-w winged yel 24ga x 0.75in leaked.On (b)(6)2024, a child was admitted to the hospital with mitochondrial encephalomyopathy with hyperlactatemia and stroke-like episodes and was given an intravenous infusion with a disposable intravenous needle, which revealed extravasation of fluid, causing redness and swelling at the puncture site, resulting in phlebitis.The infusion was stopped immediately, and after notifying the doctor on duty for examination, the child was treated with xitrazol cream and wet compresses.The child was observed and the redness and swelling gradually subsided.Leakage of fluid from the indwelling needle line may cause bacteria to enter the patient's blood vessels through the indwelling needle line, thus causing bacterial infection; if it is the extravasation of corrosive drugs, phlebitis may occur in the light case, or tissue necrosis in the heavy case.
 
Additional Manufacturer Narrative
No photos or samples were received by our quality team for evaluation therefore the failure mode could not be verified.A review of the internal manufacturing device records and raw material history files for the reported lot numbers was performed and no recorded quality problems or rejections to this incident were found.Based on the quality team's investigation, the root cause of this incident cannot be determined.
 
Event or Problem Description
No additional information.

Brand Name
BD INSYTE-W WINGED YEL 24GA X 0.75IN
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BD SUZHOU (MDS)
#5 baiyu road
suzhou industrial park
jiangsu 21502 1
CH  215021
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21222983
Report Number2243072-2025-00016
Device Sequence Number14332028
Product Code FOZ
UDI-Device Identifier00382903813124
UDI-Public(01)00382903813124(11)240503(10)4117328
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number381312
Device Lot Number4117328
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/02/2025
Supplement Date Received by Manufacturer02/10/2025
Initial Report FDA Received Date01/23/2025
Supplement Report FDA Received Date02/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown